MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-180
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a bentson straight fixed core wire guide was being utilized during an angioplasty procedure when, upon removal from the patient's anatomy through another manufacturer's sheath , it was noted to be bent or kinked with a hair-like piece of metal protruding about three inches from the end of the device.The customer reported this was as a result of a re-sheathing error which was described as a maneuver to re-form the tip making it stiff instead of floppy.The metal protrusion reportedly pierced the patient's vessel causing the contrast material to leak out the side into the tissue.No medical intervention was reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.According to the complainant, the complaint device will not be returned to the manufacturer for investigation.It was discarded at the facility.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: additional information was received from the customer.The customer elaborated on the manner in which the product was used.The operator inserted the wire inside the sheath, and pushed it though the vessel.Due to a tight stenosis, the wire did curve in the lesion several times.When the customer went to change out the product on account of the lack of desired access, the operator realized that the wire was bent, with a hair-like metallic wire sticking out of the product.The customer also confirmed that the wire was removed through a 6 french x 6 cm terumo sheath.Regarding the mitigation of the reported extravasation, a balloon dorado 8 x 40 mm was inflated in the area to contain the extravasation and to take care of the stenosis.The patency of the vessel was checked with injection of contrast.No contrast extravasation was visible and the caliber of the vessel was reestablished.No further care was done, except for the removing of the sheath and the holding of pressure on the vein.Investigation evaluation.A review of the complaint history, device history record, documentation, drawing, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows one nonconforming event which could contribute to this failure mode; however all nonconforming devices were scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7976603
Report Number1820334-2018-03137
Device Sequence Number13798332
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)230614(10)8919413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Catalogue NumberTSFB-35-180
Device Lot Number8919413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO SHEATH; TERUMO SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age56 YR